MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT; CEMENT, BONE, VERTEBROPLASTY
Catalog Number C01A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: primary osteoporosis.Type of fracture: compression fracture (intravertebral clefts).It was reported that the patient underwent balloon kyphoplasty.Intra-op, after setting the cement on both sides, and when checking for the solidification of the cement on the left side with bone filler device, the doctor felt strange.When the image was checked, it was found that the cement had dislocated to the front, inside from the initial setting site.There was no deviation from the vertebral body.It was felt that maybe because front wall was damaged, the cement was pushed out.The procedure was continued and finished without additional filling of cement due to concerns about further extrusion.It was unknown whether there were any patient complications or not.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The cement had been mixed properly and had been filled in a uniform softness without any viscosity problems.There had been no migration since the migration that occurred initially.Currently, no complications have occurred.

Brand Name
KYPHON HV-R BONE CEMENT
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9757576
Report Number1030489-2020-00224
Device Sequence Number19460815
Product Code NDN
UDI-Device Identifier00643169097865
UDI-Public00643169097865
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC01A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1